Alert archive / North Dakota / Wind Advisories in 2008

Wind Advisory 12, NWS Bismarck, ND

May 17, 200832 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at May 17, 2008, 3:12 AM MDT for 32 counties in North Dakota. It took effect at May 17, 2008, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 17, 2008, 3:12 AM MDT (09:12 UTC)
In effect from
May 17, 2008, 12:00 PM MDT
Expired
May 17, 2008, 8:00 PM MDT
In force
8 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2008-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2008-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3283 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 170912
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
412 AM CDT SAT MAY 17 2008

...WIND ADVISORY THIS AFTERNOON AND EARLY EVENING FOR SOUTHWESTERN
AND MUCH OF CENTRAL NORTH DAKOTA...

.ANOTHER WINDY DAY TODAY WITH STRONG NORTHWEST WINDS DEVELOPING AS
A RESULT OF A STRONG LOW PRESSURE SYSTEM OVER ONTARIO. THE
STRONGEST WINDS WILL BE OVER NORTH CENTRAL AND EASTERN NORTH
DAKOTA WHERE WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH CAN BE
EXPECTED. WIND SPEEDS SHOULD REMAIN BELOW ADVISORY CRITERIA OVER
NORTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA...BUT THE HIGHER
ELEVATIONS OF SOUTHWESTERN NORTH DAKOTA WILL LIKELY SEE STRONGER
WINDS OF 25 TO 35 MPH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL DECREASE DURING THE EARLY EVENING.

NDZ003>005-011>013-022-023-025-031>033-036-037-040-041-043-044-
047-048-050-051-171715-
/O.NEW.KBIS.WI.Y.0012.080517T1800Z-080518T0200Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-KIDDER-STUTSMAN-SLOPE-
HETTINGER-BOWMAN-ADAMS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...MCCLUSKY...HARVEY...CARRINGTON...BEACH...
MEDORA...DICKINSON...STEELE...JAMESTOWN...MARMARTH...MOTT...
BOWMAN...HETTINGER...NAPOLEON...EDGELEY...ASHLEY...OAKES
412 AM CDT SAT MAY 17 2008 /312 AM MDT SAT MAY 17 2008/

...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH ARE EXPECTED
TO DEVELOP THIS AFTERNOON AND CONTINUE THROUGH EARLY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JV
4 follow-up statements
000 
WWUS73 KBIS 171555
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1055 AM CDT SAT MAY 17 2008

...WIND ADVISORY THIS AFTERNOON AND EARLY EVENING FOR
SOUTHWESTERN AND MUCH OF CENTRAL NORTH DAKOTA...

.EXPECT ANOTHER WINDY DAY TODAY WITH STRONG NORTHWEST WINDS
DEVELOPING AS A RESULT OF A STRONG LOW PRESSURE SYSTEM OVER
ONTARIO. THE STRONGEST WINDS WILL BE OVER NORTH CENTRAL AND
EASTERN NORTH DAKOTA WHERE WINDS OF 25 TO 35 MPH WITH GUSTS TO 40
MPH CAN BE EXPECTED. WIND SPEEDS SHOULD REMAIN BELOW ADVISORY
CRITERIA OVER NORTHWEST THROUGH SOUTH CENTRAL NORTH DAKOTA...BUT
THE HIGHER ELEVATIONS OF SOUTHWEST NORTH DAKOTA WILL LIKELY SEE
STRONGER WINDS OF 25 TO 35 MPH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL DECREASE DURING THE EARLY EVENING.

NDZ003>005-011>013-022-023-025-031>033-036-037-040-041-043-044-
047-048-050-051-180200-
/O.CON.KBIS.WI.Y.0012.080517T1800Z-080518T0200Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-KIDDER-STUTSMAN-SLOPE-
HETTINGER-BOWMAN-ADAMS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...MCCLUSKY...HARVEY...CARRINGTON...BEACH...
MEDORA...DICKINSON...STEELE...JAMESTOWN...MARMARTH...MOTT...
BOWMAN...HETTINGER...NAPOLEON...EDGELEY...ASHLEY...OAKES
1055 AM CDT SAT MAY 17 2008 /955 AM MDT SAT MAY 17 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH ARE EXPECTED
TO DEVELOP THIS AFTERNOON AND CONTINUE THROUGH EARLY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
TWH
000 
WWUS73 KBIS 171858
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
158 PM CDT SAT MAY 17 2008

...WIND ADVISORY THIS AFTERNOON AND EARLY EVENING EXPANDED TO
INCLUDE ALL OF WEST AND CENTRAL NORTH DAKOTA...

.GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH EARLY THIS EVENING
AS A RESULT OF A STRONG PRESSURE GRADIENT IN PLACE ACROSS THE
STATE. SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS TO 40 TO 45 MPH
CAN BE EXPECTED. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL DECREASE RAPIDLY DURING THE EARLY EVENING HOURS.

NDZ001-002-009-010-017>021-034-035-042-045-046-180200-
/O.EXA.KBIS.WI.Y.0012.000000T0000Z-080518T0200Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-
MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MANDAN...BISMARCK...ELGIN...FORT YATES...LINTON
158 PM CDT SAT MAY 17 2008 /1258 PM MDT SAT MAY 17 2008/

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ003>005-011>013-022-023-025-031>033-036-037-040-041-043-044-
047-048-050-051-180200-
/O.CON.KBIS.WI.Y.0012.000000T0000Z-080518T0200Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-KIDDER-STUTSMAN-SLOPE-
HETTINGER-BOWMAN-ADAMS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...MCCLUSKY...HARVEY...CARRINGTON...BEACH...
MEDORA...DICKINSON...STEELE...JAMESTOWN...MARMARTH...MOTT...
BOWMAN...HETTINGER...NAPOLEON...EDGELEY...ASHLEY...OAKES
158 PM CDT SAT MAY 17 2008 /1258 PM MDT SAT MAY 17 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NH
000 
WWUS73 KBIS 172051
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
351 PM CDT SAT MAY 17 2008

...STRONG NORTHWEST WINDS WILL CONTINUE LATE THIS AFTERNOON AND
EARLY EVENING...

.GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH EARLY THIS EVENING
AS A RESULT OF A STRONG PRESSURE GRADIENT IN PLACE ACROSS THE
STATE. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN
BE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL DECREASE RAPIDLY DURING THE EARLY EVENING HOURS.

NDZ004-005-012-013-022-023-025-036-037-180500-
/O.NEW.KBIS.FR.Y.0001.080518T0600Z-080518T1400Z/
/O.CON.KBIS.WI.Y.0012.000000T0000Z-080518T0200Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN
351 PM CDT SAT MAY 17 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

EXPECT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45
MPH TO CONTINUE LATE THIS AFTERNOON...THEN DIMINISH EARLY THIS
EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

AS WINDS DROP OFF LATE TONIGHT AND HIGH PRESSURE MOVES OVER THE
REGION...LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO
MIDDLE 30S. THEREFORE A FROST ADVISORY HAS BEEN ISSUES. FOR LATE
TONIGHT INTO EARLY SUNDAY MORNING. A FROST ADVISORY MEANS THAT
FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
UNCOVERED.

$$

NDZ001>003-009>011-017>021-031>035-040>048-050-051-180200-
/O.CON.KBIS.WI.Y.0012.000000T0000Z-080518T0200Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
351 PM CDT SAT MAY 17 2008 /251 PM MDT SAT MAY 17 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...

EXPECT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH TO
CONTINUE THROUGH THE LATE AFTERNOON AND INTO EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KBIS 180209
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
909 PM CDT SAT MAY 17 2008

...WINDS HAVE DIMINISHED OVER WEST AND CENTRAL NORTH DAKOTA...
...FROST POSSIBLE OVER THE EAST CENTRAL TONIGHT...

.THE WINDS HAVE DIMINISHED AND THE WIND ADVISORY HAS BEEN ALLOWED
TO EXPIRE FOR ALL OF WEST AND CENTRAL NORTH DAKOTA. THE DIMINISHING
WINDS AND THE RELATIVELY DRY AIR WILL ALLOW TEMPERATURES OVER
NIGHT TO FALL INTO THE MIDDLE 30S. SOME FROST MAY FORM IN LOW
LYING AREAS. THOSE THAT NEED TO PROTECT TENDER PLANTS TONIGHT
SHOULD COVER THEM.  

NDZ004-005-012-013-022-023-025-036-037-181015-
/O.EXP.KBIS.WI.Y.0012.000000T0000Z-080518T0200Z/
/O.CON.KBIS.FR.Y.0001.080518T0600Z-080518T1400Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN
909 PM CDT SAT MAY 17 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SUNDAY...
...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. A FROST ADVISORY
REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. 

HIGH PRESSURE WILL MOVE OVER THE REGION TONIGHT AND LOW
TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE 30S.
THEREFORE A FROST ADVISORY CONTINUES FOR LATE TONIGHT INTO EARLY
SUNDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.*|

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

NDZ001>003-009>011-017>021-031>035-040>048-050-051-180315-
/O.EXP.KBIS.WI.Y.0012.000000T0000Z-080518T0200Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
909 PM CDT SAT MAY 17 2008 /809 PM MDT SAT MAY 17 2008/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THE WINDS HAVE DIMINISHED AND THE WIND ADVISORY IS NO LONGER IN
EFFECT. 

$$

ABELING

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at May 17, 2:32 AM MDT, 40 minutes earlier.

Area forecast discussion, May 17, 2:32 AM MDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
332 AM CDT SAT MAY 17 2008

.SHORT TERM...TODAY THROUGH MONDAY NIGHT

THE MAIN FOCUS FOR TODAY IS THE WIND. NORTHWEST FLOW ALOFT CONTINUES
TODAY AS NORTH DAKOTA LIES BETWEEN AN UPPER LOW OVER SOUTHERN
ONTARIO AND A STRONG RIDGE OVER WESTERN NORTH AMERICA. H250
NORTHWESTERLY JET WILL EXTEND FROM MANITOBA ACROSS THE EASTERN HALF
OF NORTH DAKOTA WITH 130 KNOTS. H850 WINDS OF AROUND 30 KNOTS
PROGGED FOR THIS AFTERNOON/EARLY EVENING OVER WESTERN AND CENTRAL
NORTH DAKOTA. SIMILAR CONDITIONS AS YESTERDAY...BUT WINDS MAY NOT
REACH WIND ADVISORY CRITERIA FROM WILLISTON TO BISMARCK. THE
NORTHEASTERN HALF OF NORTH DAKOTA WILL SEE THE STRONGEST WINDS. THE
HIGHER ELEVATIONS OF THE SOUTHWESTERN COUNTIES WILL ALSO SEE
STRONGER WINDS THAN WILLISTON OR BISMARCK. HAVE DECIDED A WIND
ADVISORY IS NEEDED FROM MINOT TO JAMESTOWN AREA...THEN ALSO IN THE
SOUTHWEST. THIS MATCHES WELL AGAINST AN ADVISORY IN EASTERN NORTH
DAKOTA AND AGAINST THE NORTHWESTERN SOUTH DAKOTA COUNTIES.

ON SUNDAY THE WESTERN RIDGE MOVES EAST AND AN UPPER LEVEL SHORTWAVE
MOVES THROUGH THE FLOW ACROSS SOUTHWESTERN CANADA TOWARDS LAKE
WINNIPEG. THIS SHORTWAVE BRINGS A SURFACE TROUGH ACROSS THE DAKOTAS
SUNDAY NIGHT. HAVE INCREASED CHANCES OF SHOWERS/THUNDER A TAD TO
REFLECT THIS FEATURE. MODELS HAVE BEEN CONSISTENT WITH THIS FEATURES
DEVELOPMENT OVER THE LAST COUPLE OF DAYS.

.LONG TERM...TUESDAY THROUGH FRIDAY

MAIN STORY IN EXTENDED GRIDS IS SLOW TRANSITION FROM STRONG NORTHERN
ROCKIES RIDGING TO DEEP MERIDIONAL TROUGH OVER CENTRAL ROCKIES BY
END OF EXTENDED. SOME DIFFERENCES IN EVOLUTION OF THIS SYSTEM BUT
THE GENERAL TREND IS EVIDENT ON EC...GFS AND GEM.

VERY UNSETTLED EXTENDED FORECAST WITH CHANCE POPS EACH DAY BEGINNING
WEDNESDAY AS TROUGH EVOLVES...SOME DAYS WILL BE THUNDERSTORMS...SOME
DAYS WILL BE SHOWERS. TEMPERATURES SLIGHTLY COOLER BUT NEAR NORMAL.
ADDED POPS AGAIN TO NEW DAY 8.

&&

.AVIATION...

MAIN CONCERN FOR AVIATION IS WIND. NAM BUFR SOUNDINGS INDICATE
STRONGER WINDS...UP TO 35 KTS...WHILE GUIDANCE WEAKER IN THE 20 TO
25 KNOW RANGE...WILL USE GUIDANCE AND MAKE SLIGHTLY MORE ROBUST.

&&

.FIRE WEATHER...

MINIMUM RELATIVE HUMIDITY VALUES FROM 18 TO 22 PERCENT ARE FORECAST
OVER CENTRAL AND WESTERN NORTH DAKOTA THIS AFTERNOON WITH STRONG
GUSTY NORTHWEST WINDS OF 20 TO 35 MPH. SIMILAR CONDITIONS AS
YESTERDAY. WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG
WARNING.

FIRE MANAGERS SENT AN UPDATE OF PERCENT GREEN VALUES ACROSS THE
STATE AND HAVE RAISED THE PERCENT GREEN VALUES IN ALL AREAS. THE
RANGELAND FIRE DANGER INDEX REFLECTS THIS CHANGE...SINCE WEATHER
CONDITIONS TODAY SHOULD BE SIMILAR TO THAT OF YESTERDAY...BUT THE
FIRE DANGER INDEX TODAY WILL NOT BE AS HIGH AS IT WAS YESTERDAY FOR
THE SAME LOCALE.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM
CDT /8 PM MDT/ THIS EVENING FOR NDZ001>005-009>013-017>023-025-
031>037-040>048-050-051.

WIND ADVISORY FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM
CDT /8 PM MDT/ THIS EVENING FOR NDZ003>005-011>013-022-023-025-
031>033-036-037-040-041-043-044-047-048-050-051.

&&

JV/HW
Hazardous weather outlook, May 16, 4:24 AM MDT, 22 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
524 AM CDT FRI MAY 16 2008

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-171030-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
524 AM CDT FRI MAY 16 2008 /424 AM MDT FRI MAY 16 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

EXPECT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH TO
DEVELOP THIS AFTERNOON AND CONTINUE THROUGH EARLY EVENING. A WIND
ADVISORY IS IN EFFECT FROM 1 PM CDT THROUGH 9 PM CDT. IN ADDITION
TO THE STRONG WINDS...AFTERNOON RELATIVE HUMIDITIES OF 20 TO 25
PERCENT AND DRY PASTURES HAS PROMPTED A RED FLAG WARNING FROM 1 PM
THROUGH 9 PM CDT AS WELL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MODELS ARE TRENDING TOWARD AN ACTIVE WEATHER PATTERN BEGINNING
NEXT THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS. STAY TUNED FOR
LATER UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 3:21 AM MDTRed Flag WarningBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 30 more17 hr
May 17, 2:51 PM MDTFrost AdvisoryBISBottineau, Foster, Kidder, McHenry, Pierce, Rolette and 3 more16 hr

Nearby

Wind Advisories in North Dakota, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.